Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 81, NWS Cheyenne, WY

July 21, 2012Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 21, 2012, 4:30 PM MDT for Platte County, Wyoming. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2012, 4:30 PM MDT (22:30 UTC)
Expired
Jul 21, 2012, 5:30 PM MDT
In force
60 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Platte County, WY

The radar

The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-475 J/kg
Mixed-layer LCL
2634 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WUUS55 KCYS 212230
SVRCYS
WYC031-212330-
/O.NEW.KCYS.SV.W.0081.120721T2230Z-120721T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
430 PM MDT SAT JUL 21 2012

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PLATTE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 530 PM MDT

* AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BORDEAUX...OR 9 MILES SOUTH OF WHEATLAND...AND MOVING NORTH AT 5
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BORDEAUX AROUND 445 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 66 AND
79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4204 10512 4206 10480 4188 10485 4187 10498
TIME...MOT...LOC 2230Z 165DEG 6KT 4192 10494
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
2 follow-up statements
379 
WWUS55 KCYS 212243
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
443 PM MDT SAT JUL 21 2012

WYC031-212330-
/O.CON.KCYS.SV.W.0081.000000T0000Z-120721T2330Z/
PLATTE WY-
443 PM MDT SAT JUL 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PLATTE
COUNTY UNTIL 530 PM MDT...

AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR BORDEAUX...OR 9 MILES SOUTHWEST
OF WHEATLAND...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BORDEAUX AROUND 445 PM MDT AND WILL CROSS INTERSTATE 25 NEAR BORDEAUX
  THROUGH 510 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4204 10512 4206 10480 4188 10485 4187 10498
TIME...MOT...LOC 2242Z 253DEG 14KT 4194 10501
WIND...HAIL 60MPH <.75IN

$$

RUBIN
921 
WWUS55 KCYS 212326
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
526 PM MDT SAT JUL 21 2012

WYC031-212337-
/O.EXP.KCYS.SV.W.0081.000000T0000Z-120721T2330Z/
PLATTE WY-
526 PM MDT SAT JUL 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PLATTE COUNTY WILL
EXPIRE AT 530 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4204 10512 4206 10480 4188 10485 4187 10498
TIME...MOT...LOC 2327Z 253DEG 14KT 4199 10478

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:15 PM MDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 21, 3:15 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT SAT JUL 21 2012

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...CURRENT KCYS RADAR
LOOP SHOWS SHOWERS AND TSTORMS DEVELOPING OVER THE HIGHER TERRAIN
OF THE LARAMIE RANGE AND SNOWY RANGE THIS AFTERNOON. OBSERVATIONS
SHOW A WEAK COOL FRONT LOCATED ALONG THE NORTHERN LARAMIE RANGE
FROM JUST NORTH OF DOUGLAS EASTWARD TO SOUTH OF ALLIANCE
NEBRASKA. THIS FRONT IS SLOWLY DRIFTING NORTHWARD THIS AFTERNOON
AND MAY BECOME THE FOCUS OF STRONGER THUNDERSTORMS THIS EVENING.
HOWEVER...MOISTURE IS LIMITED SINCE MOST OF THE DEEPER MOISTURE IS
FURTHER WEST ASSOCIATED WITH THE MONSOON FLOW AROUND THE STRONG
UPPER LEVEL HIGH TO OUR SOUTHEAST. CAN NOT RULE OUT A FEW STRONGER
TSTORMS ACROSS FAR EASTERN WYOMING AND NORTHWEST NEBRASKA
PANHANDLE THROUGH LATE THIS EVENING. THE PRIMARY THREAT FROM
TSTORMS WILL BE HEAVY RAINFALL AND STRONG GUSTY WINDS. ISOLATED
TO WIDELY SCATTERED TSTORMS ARE EXPECTED OUTSIDE OF THIS AREA AS
WELL...BUT THEY SHOULD REMAIN RATHER WEAK WITH MAINLY LOCALLY
HEAVY RAINFALL AND OCCASIONAL LIGHTNING.

HIGH PRESSURE ALOFT WILL REMAIN SOUTHEAST OF THE REGION THROUGH
SUNDAY AND MONDAY...SO DO NOT EXPECT MUCH CHANGE TO THE CURRENT
WEATHER PATTERN INTO EARLY NEXT WEEK. AFTERNOON AND EVENING
SHOWERS AND TSTORMS WILL CONTINUE EACH DAY WITH WARMER THAN NORMAL
TEMPERATURES. HOWEVER...THERE WILL BE A GREATER CHANCE OF
WIDESPREAD RAINFALL ACROSS THE FORECAST AREA COMPARED TO TODAY AS
THE HIGH SHIFTS EASTWARD...ALLOWING MORE SUBTROPICAL MOISTURE TO
MOVE INTO THE EASTERN PORTION OF THE FORECAST AREA. INCREASED POP
AROUND 60 TO 70 PERCENT OVER THE MOUNTAINS...WITH POP BETWEEN 30
TO 50 PERCENT FOR THE LOWER ELEVATIONS INCLUDING THE HIGH VALLEYS
WEST OF THE LARAMIE RANGE. SOME LOCATIONS MAY RECEIVE BETWEEN A
QUARTER TO HALF INCH OF RAINFALL FROM THESE STORMS ALONG WITH
GUSTY WINDS. HIGH TEMPERATURES WILL REMAIN IN THE UPPER 80S TO
MIDDLE 90S OVER SOUTHEAST WYOMING WITH HIGHS BETWEEN 95 TO 105
OVER WESTERN NEBRASKA.

.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT...
UPPER LEVEL RIDGE WILL TO FLATTEN TUESDAY AND WEDNESDAY AS THE
CENTER OF THE UPPER LEVEL HIGH SHIFTS INTO THE SOUTHEAST CONUS. THE
FLATTENING RIDGE WILL ALLOW A WEAK COLD FRONT TO SHIFT ACROSS THE
AREA LATE TUESDAY AND TUESDAY NIGHT...BRINGING DRYER AND SLIGHTLY
COOLER AIR INTO THE FORECAST AREA. HIGH TEMPERATURES SHOULD BE
SEVERAL DEGREES COOLER ACROSS THE NEBRASKA PANHANDLE BY WEDNESDAY
BUT HIGH WILL STILL BE IN THE LOWER TO MID 90S.

DRYER AIR WILL DECREASE THE CHANCES FOR THUNDERSTORMS THROUGH MUCH
OF THE EXTENDED FORECAST PERIOD. BEST CHANCE FOR THUNDERSTORMS WILL
BE TUESDAY AS THE COLD FRONT INTERACTS WILL MONSOONAL MOISTURE.
STILL A FEW DAYS OUT...BUT BASED ON SLOW MOVING UPPER LEVEL FLOW AND
PRECIPITABLE WATER ABOVE 1 INCH HEAVY RAIN MAY BE A CONCERN TUESDAY
AFTERNOON EAST OF THE LARAMIE RANGE. CHANCES FOR THUNDERSTORMS WILL
LINGER WEDNESDAY AFTERNOON ACROSS THE PANHANDLE AS AN UPPER LEVEL
JET STREAK PROVIDES LIFT...BUT MOISTURE WILL BE LIMITED TO KEEP ANY
THUNDERSTORM ACTIVITY ISOLATED.

UPPER LEVEL RIDGE WILL AGAIN BEGIN TO BUILD ACROSS THE WESTERN CONUS
LATE THIS WEEK AND INTO THE WEEKEND. GFS AND ECMWF IN RELATIVE GOOD
AGREEMENT ALTHOUGH THE ECMWF DOES KEEP THE RIDGE AXIS SLIGHTLY
FARTHER WEST. GFS ENSEMBLE RUNS WERE CLOSELY CLUSTERED GIVEN 5 TO 7
DAYS IN THE FUTURE. RIDGE WILL ALLOW TEMPERATURES TO ONCE AGAIN PUSH
WELL ABOVE NORMAL WITH HIGHS FROM THE UPPER 80S AND 90S WEST AND
90S TO AROUND 100 EAST. CHANCES FOR PRECIPITATION WILL BEGIN TO
INCREASE BY LATE IN THE WEEK AS MONSOONAL MOISTURE RETURNS ON THE
BACKSIDE OF THE RIDGE.

&&

.AVIATION...18Z TAF ISSUANCE...
MAINLY VFR ACROSS THE FORECAST AREA THROUGH THE PERIOD WITH THE
EXCEPTION OF THUNDERSTORM ACTIVITY. SCATTERED AFTERNOON
THUNDERSTORMS OVER HIGHER ELEVATIONS OF WYOMING THIS AFTERNOON
WITH ISOLATED THUNDERSTORMS INTO LOWER ELEVATIONS. ISOLATED
THUNDERSTORMS EXPECTED IN THE NEBRASKA PANHANDLE LATE AFTERNOON
AND EVENING. GUSTY WINDS WILL ACCOMPANY THESE THUNDERSTORMS WITH
WIND GUSTS OF UP TO 50 MPH POSSIBLE. THUNDERSTORMS WILL WEAKEN
SHORTLY AFTER SUNSET...WITH JUST SOME MID/UPPER LEVEL CLOUDS AND A
FEW SHOWERS PERSISTING OVERNIGHT.

&&

.FIRE WEATHER...FIRE WEATHER CONCERNS WILL REMAIN LOW THROUGH NEXT
WEEK AS A PERSISTENT WEATHER PATTERN CONTINUES OVER THE AREA.
STRONG HIGH PRESSURE WILL REMAIN OVER THE CENTRAL ROCKIES/CENTRAL
PLAINS...ALLOWING SUBTROPICAL MOISTURE TO PUSH NORTHWARD ACROSS
THE AREA. EXPECT A DAILY THREAT OF THUNDERSTORMS THROUGH AT LEAST
WEDNESDAY WITH WETTING RAINS POSSIBLE. THE BEST CHANCE FOR WETTING
RAINFALL WILL LIKELY BE SUNDAY AND MONDAY EVENING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...TJT
LONG TERM/AVIATION...LIEBL
Hazardous weather outlook, Jul 21, 10:40 AM MDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
1040 AM MDT SAT JUL 21 2012

WYZ101>119-221245-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1040 AM MDT SAT JUL 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ACROSS
THE AREA WITH GUSTY WINDS AND BRIEF HEAVY RAIN. A FEW STRONGER
THUNDERSTORMS MAY CONTAIN SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
EACH DAY AS MONSOON MOISTURE CONTINUES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-221245-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1040 AM MDT SAT JUL 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE
MAINLY IN THE NORTHERN PANHANDLE. GUSTY WINDS AND BRIEF HEAVY RAIN
WILL BE POSSIBLE. A FEW STRONGER THUNDERSTORMS MAY CONTAIN SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH
DAY AS MONSOON MOISTURE CONTINUES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jul 21, 3:09 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
309 PM MDT SAT JUL 21 2012

WYZ101-102-107-108-212215-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-GOSHEN
COUNTY WY-NIOBRARA COUNTY WY-
309 PM MDT SAT JUL 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE...EASTERN
CONVERSE...SOUTHWESTERN NIOBRARA AND EXTREME NORTHWESTERN GOSHEN
COUNTIES UNTIL 415 PM MDT...

AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GLENDO...OR 21 MILES SOUTHEAST OF DOUGLAS...
MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL PASS INTERSTATE 25 JUST NORTH OF GLENDO AROUND 315
PM MDT.

THIS STORM WILL BE NEAR...
RURAL NORTHERN PLATTE COUNTY THROUGH 415 PM MDT
RURAL SOUTHEASTERN CONVERSE COUNTY THROUGH 415 PM MDT
RURAL SOUTHWESTERN NIOBRARA COUNTY THROUGH 415 PM MDT
RURAL EASTERN CONVERSE COUNTY THROUGH 415 PM MDT
RURAL NORTHEASTERN PLATTE COUNTY THROUGH 415 PM MDT
RURAL NORTHWESTERN GOSHEN COUNTY THROUGH 415 PM MDT

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 111 AND
121.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4290 10490 4245 10458 4249 10516 4254 10520
TIME...MOT...LOC 2109Z 236DEG 16KT 4255 10508

RUBIN
Special weather statement, Jul 21, 3:17 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
317 PM MDT SAT JUL 21 2012

WYZ115-212215-
LARAMIE VALLEY WY-
317 PM MDT SAT JUL 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY COUNTY UNTIL 415
PM MDT...

AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF HUTTON LAKE...OR 8 MILES WEST OF
LARAMIE.  THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL CROSS HIGHWAY 130 WEST OF LARAMIE THROUGH 335 PM AND
BE NEAR INTERSTATE 25 NORTHWEST OF LARAMIE AROUND 330 PM.

THIS STORM WILL BE NEAR...
RURAL CENTRAL ALBANY COUNTY THROUGH 415 PM MDT

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 295 AND
318.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4159 10573 4127 10551 4123 10589 4133 10595
TIME...MOT...LOC 2114Z 180DEG 0KT 4129 10574

RUBIN
Special weather statement, Jul 21, 3:31 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
331 PM MDT SAT JUL 21 2012

WYZ106-116-117-212230-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-SOUTH LARAMIE
RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
331 PM MDT SAT JUL 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND EASTERN
ALBANY COUNTIES UNTIL 430 PM MDT...

AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BALDY PEAK...OR 16 MILES NORTHEAST OF
LARAMIE...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THE STORM WILL AFFECT BALDY PEAK THROUGH 350 PM MDT.

THIS STORM WILL BE NEAR...
RURAL EASTERN ALBANY COUNTY THROUGH 430 PM MDT
RURAL NORTHWESTERN LARAMIE COUNTY THROUGH 430 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4173 10546 4158 10513 4147 10544 4150 10550
TIME...MOT...LOC 2129Z 211DEG 9KT 4153 10543
Special weather statement, Jul 21, 3:45 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
345 PM MDT SAT JUL 21 2012

WYZ106-212245-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
345 PM MDT SAT JUL 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PLATTE COUNTY UNTIL
445 PM MDT...

AT 341 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF IRON MOUNTAIN...OR 25 MILES
SOUTHWEST OF WHEATLAND...MOVING NORTH AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL CROSS HIGHWAY 34 WEST OF BORDEAUX AND WEST OF
INTERSTATE 25 AROUND 440 PM MDT.

THIS STORM WILL BE NEAR...
RURAL SOUTHWESTERN PLATTE COUNTY THROUGH 445 PM MDT
RURAL WESTERN PLATTE COUNTY THROUGH 445 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4195 10527 4193 10495 4167 10507 4167 10520
TIME...MOT...LOC 2144Z 182DEG 12KT 4173 10515

RUBIN
Special weather statement, Jul 21, 3:51 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
351 PM MDT SAT JUL 21 2012

WYZ115>117-212245-
LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
351 PM MDT SAT JUL 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALBANY COUNTY UNTIL 445
PM MDT...

AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNIVERSITY OF WYOMING WAR MEMORIAL
STADIUM...OR NEAR LARAMIE...MOVING NORTH AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL CONTINUE TO MOVE TO THE NORTH AWAY FROM LARAMIE AND
TOWARDS BALDY PEAK TO THE NORTH NORTHEAST OF LARAMIE THROUGH 430 PM
MDT.

THIS STORM WILL BE NEAR...
BALDY PEAK AROUND 440 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 308 AND
316.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4160 10562 4158 10527 4128 10544 4130 10566
TIME...MOT...LOC 2150Z 196DEG 13KT 4137 10551

RUBIN
Special weather statement, Jul 21, 4:26 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
426 PM MDT SAT JUL 21 2012

WYZ106-107-212330-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-
426 PM MDT SAT JUL 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE COUNTY UNTIL 530
PM MDT...

AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BORDEAUX...OR 10 MILES SOUTH OF WHEATLAND...
MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
BORDEAUX AROUND 435 PM MDT.
WHEATLAND AROUND 500 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 67 AND
86.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4214 10521 4218 10477 4188 10485 4187 10497
TIME...MOT...LOC 2226Z 171DEG 13KT 4192 10493

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 3:09 PM MDTSpecial Weather StatementCYSNiobrara66 min
Jul 21, 3:17 PM MDTSpecial Weather StatementCYSAlbany58 min
Jul 21, 3:31 PM MDTSpecial Weather StatementCYSAlbany59 min
Jul 21, 3:45 PM MDTSpecial Weather StatementCYSPlatte60 min
Jul 21, 3:51 PM MDTSpecial Weather StatementCYSAlbany54 min
Jul 21, 4:26 PM MDTSpecial Weather StatementCYSPlatte64 min
Jul 21, 4:47 PM MDTSpecial Weather StatementCYSPlatte58 min
Jul 21, 5:03 PM MDTSpecial Weather StatementCYSLaramie57 min
Jul 21, 5:05 PM MDTSpecial Weather StatementCYSLaramie55 min
Jul 21, 5:11 PM MDTSpecial Weather StatementCYSLaramie64 min
Jul 21, 5:14 PM MDTSpecial Weather StatementCYSPlatte61 min
Jul 21, 5:54 PM MDTSpecial Weather StatementCYSGoshen66 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.